Caterpillar dualities and regular languages

Péter L. Erdös, Claude Tardif, Gábor Tardos

Research output: Contribution to journalArticle

1 Citation (Scopus)


We characterize obstruction sets in caterpillar dualities in terms of regular languages and give a construction of the dual of a regular family of caterpillars. In particular, we prove that every monadic linear Datalog program with at most one extensional database per rule defines the complement of a contraint satisfaction problem.

Original languageEnglish
Pages (from-to)1287-1294
Number of pages8
JournalSIAM Journal on Discrete Mathematics
Issue number3
Publication statusPublished - Nov 25 2013



  • Caterpillar duality
  • Constraint satisfaction problems
  • Regular languages

ASJC Scopus subject areas

  • Mathematics(all)

Cite this